Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Midland/Odessa, TX

May 7, 2014Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2014, 7:56 PM CDT for Reagan County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 7:56 PM CDT (00:56 UTC)
Expired
May 7, 2014, 8:45 PM CDT
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Reagan County, TX

The radar

The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:05 PM CDTTSTM WND GST 60Big Lake, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS54 KMAF 080056
SVRMAF
TXC383-080145-
/O.NEW.KMAF.SV.W.0012.140508T0056Z-140508T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN REAGAN COUNTY IN WEST TEXAS...

* UNTIL 845 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF BEST...OR 9 MILES WEST OF BIG LAKE...MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BIG LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.



&&

LAT...LON 3110 10157 3111 10174 3134 10161 3163 10129
      3160 10126 3110 10127
TIME...MOT...LOC 0056Z 227DEG 27KT 3116 10158

$$
2 follow-up statements
789 
WWUS54 KMAF 080117
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT WED MAY 7 2014

TXC383-080145-
/O.CON.KMAF.SV.W.0012.000000T0000Z-140508T0145Z/
REAGAN-
817 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN REAGAN COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF BIG LAKE...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...OPEN
COUNTRY OF EXTREME EASTERN REAGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3110 10157 3111 10174 3134 10161 3163 10129
      3160 10126 3110 10127
TIME...MOT...LOC 0117Z 227DEG 27KT 3130 10140

$$
238 
WWUS54 KMAF 080130
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT WED MAY 7 2014

TXC383-080140-
/O.CAN.KMAF.SV.W.0012.000000T0000Z-140508T0145Z/
REAGAN-
830 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REAGAN COUNTY IS
CANCELLED...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

&&

LAT...LON 3110 10157 3111 10174 3134 10161 3163 10129
      3160 10126 3110 10127
TIME...MOT...LOC 0130Z 227DEG 27KT 3137 10127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:56 PM CDT, 1 hour earlier.

Area forecast discussion, May 7, 6:56 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT Wed May 7 2014

.AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours will be strong
erratic winds and lightning due to high-based convective activity
this evening and overnight. Over the last hour, area thunderstorms
have resulted in strong winds at MAF, decreasing vsbys down to 2SM
at times. An AWW remains in place for MAF until 0030Z but will
need to reissue if current conditions persist. Will continue the
mention of strong winds, lower vsbys and -TSRA in a tempo for the
next few hours and will amend when needed according to radar
trends. For now, it looks as though most of the activity will
remain east of all the other TAF sites but convection could
increase near MAF and possibly FST later tonight as the dryline
retreats westward. The dryline is currently east of all terminals
and gusty southwest winds around 15-20kts sustained can be
expected through 08/02Z. Otherwise...westerly winds begin to
increase mid to late morning Thursday with mostly clear skies
expected.

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT Wed May 7 2014/

DISCUSSION...

An upper level trough is approaching the region today with upper
lift increasing ahead of the trough.  A lee surface trough is again
developing across West Texas and eastern New Mexico this afternoon
with gusty southwest winds across the CWA.  Temperatures today will
be similar or a couple of degrees cooler than yesterday as heights
fall over the area.  An upper level jet associated with the base of
the upper trough is moving over the region causing higher winds to
mix down to the surface.  A High Wind Warning is in effect for the
Guadalupe Mountains and a Wind Advisory is in effect for the
southeast New Mexico plains, Van Horn and Highway 54 Corridor, Davis
Mountains, Marfa Plateau, and southeastward to the Big Bend area
this afternoon and evening.  A dryline has developed across the far
eastern CWA this afternoon and is expected to retrograde westward
this evening.  Strong to severe thunderstorms will be possible along
and east of the dryline with CAPE values over 2000 J/kg and 0 to 6
km bulk shear vectors around 45 to 50 kts.  A severe thunderstorm
watch has been issued for Mitchell and Scurry Counties.  A cumulus
field has already started to develop across the area with
thunderstorms beginning to develop to the northeast of the CWA.

Showers and thunderstorms will move out of the area Thursday morning
with west winds and cooler temperatures prevailing across the area
during the day as the upper trough moves over the central conus.  On
Friday, a shortwave associated with the upper trough will move over
the Big Bend area possibly producing some convection but it will
likely remain south and east of the CWA.  Temperatures will warm up
slightly on Friday but will warm up even more on Saturday as a
surface trough becomes established under west southwest flow aloft.
Another upper level trough will approach the region on Sunday and
the base of the trough will move over the area on Monday.  A dryline
will develop across the area late Sunday evening with thunderstorms
possibly developing during the overnight hours. This will occur
ahead of a cold front associated with the upper trough that is
expected to move into the CWA on Monday.  Temperatures on Monday
will cool to slightly below average and will be cooler for Tuesday
as well.

FIRE WEATHER...

Winds have been slow to increase across the area today, we are are
finally seeing critical fire weather conditions at several observing
locations. Most of the locations are in low end or marginal Red Flag
criteria, but with such very dry fuels the broad warning seems
warranted and will let it run its course through this evening. There
will poor humidity recovery tonight, but the upper trough bringing
the gusty winds today will be moving east tomorrow allowing for
lighter winds. The only location that should be in Red Flag Warning
Thursday will be the Guadalupe Mountains which have been upgraded.
Very dry air will remain in place through the weekend so the fire
weather forecast will be mainly one of winds, which are expected to
remain below 20 mph as the jet stream holds well to the north.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 10 PM MDT this evening FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
     Plains/BLM Roswell/LNZ.

     WIND ADVISORY until Midnight MDT tonight FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...Northern
     Lea County...Southern Lea County.

     HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
     ZONES... Guadalupe Mountains of Eddy County.

     RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

TX...RED FLAG WARNING until 11 PM CDT /10 PM MDT/ this evening FOR
     THE FOLLOWING ZONES... Andrews...Big Bend Area...Borden...
     Crane...Davis/Apache Mountains Area...Dawson...Ector...
     Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Presidio Valley...Reagan...Reeves County and Upper
     Trans Pecos...Scurry...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

     WIND ADVISORY until 1 AM CDT Thursday FOR THE FOLLOWING ZONES...
     Big Bend Area...Davis/Apache Mountains Area...Marfa
     Plateau...Van Horn and Highway 54 Corridor.

     HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

     RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

&&

27
Hazardous weather outlook, May 7, 3:03 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT WED MAY 7 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
303 PM CDT WED MAY 7 2014 /203 PM MDT WED MAY 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE ONCE AGAIN FORECAST
FOR WEST TEXAS AND SOUTHEAST NEW MEXICO. THE GREATEST THREAT FOR
RAPID TO EXTREME FIRE GROWTH AND SPREAD WILL BE FROM THE DAVIS AND
GUADALUPE MOUNTAINS NORTH AND EAST ACROSS ALL OF SOUTHEASTERN NEW
MEXICO AND MUCH OF THE PERMIAN BASIN OF WEST TEXAS. A RED FLAG
WARNING IS IN EFFECT THROUGH THIS EVENING FOR ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
POSSIBLE THIS AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. A
HIGH WIND WARNING IS IN EFFECT. THESE HIGHER WINDS MAY DEVELOP
EAST AND SOUTH INTO THE ADJACENT PLAINS...AS WELL AS THE
DAVIS...APACHE...AND CHISOS MOUNTAINS... WHERE SOUTHWEST WINDS 25
TO 35 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR
THESE AREAS.

SEVERE THUNDERSTORM WATCH 123 HAS BEEN ISSUED FOR THE WESTERN LOW
ROLLING PLAINS. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THURSDAY
IN THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...EMERGENCY
MANAGERS AND FIRE DEPARTMENTS SHOULD BE PREPARED FOR SIGNIFICANT
FIRE POTENTIAL WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 6:39 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT WED MAY 7 2014

TXZ068>070-075-082-080000-
CRANE-PECOS-REAGAN-UPTON-TERRELL-
639 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN PECOS...NORTH CENTRAL TERRELL...SOUTHEASTERN CRANE...SOUTHERN
UPTON AND SOUTHWESTERN REAGAN COUNTIES UNTIL 700 PM CDT...

STRONG THUNDERSTORMS WERE SCATTERED AROUND THE INTERSTATE 10
CORRIDOR AT 637 PM CDT...MOVING NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WERE MOSTLY DRY AND HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS AROUND 55 MPH AND DRY LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3108 10178 3108 10236 3104 10229 3104 10221
      3102 10219 3100 10214 3099 10208 3100 10203
      3099 10202 3099 10198 3092 10188 3043 10222
      3057 10278 3129 10230 3121 10177
TIME...MOT...LOC 2337Z 216DEG 28KT 3082 10222

HUFFMAN
Special weather statement, May 7, 6:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT WED MAY 7 2014

TXZ069-070-080030-
REAGAN-UPTON-
656 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN UPTON AND WEST CENTRAL REAGAN COUNTIES UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF
RANKIN...ALONG US 67...AT 655 PM CDT...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3158 10189 3140 10155 3112 10185 3123 10207
TIME...MOT...LOC 2355Z 214DEG 33KT 3128 10188

HUFFMAN
Special weather statement, May 7, 7:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
702 PM CDT WED MAY 7 2014

TXZ069-075-080030-
PECOS-UPTON-
702 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND SOUTHEASTERN UPTON COUNTIES UNTIL 730 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF IRAAN AT 701
PM CDT...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3108 10202 3104 10203 3099 10202 3099 10198
      3092 10187 3089 10188 3086 10185 3074 10181
      3074 10193 3063 10222 3074 10260 3104 10229
      3104 10224 3102 10219 3099 10209 3100 10203
      3108 10203 3108 10225 3123 10209 3108 10177
TIME...MOT...LOC 0001Z 217DEG 33KT 3117 10204
Special weather statement, May 7, 7:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT WED MAY 7 2014

TXZ075-082-080030-
PECOS-TERRELL-
706 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES UNTIL 730 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF SHEFFIELD AT
706 PM CDT...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3045 10195 3055 10212 3074 10187 3071 10180
      3070 10180 3068 10177 3066 10176 3065 10170
      3065 10169
TIME...MOT...LOC 0006Z 215DEG 33KT 3057 10197
Special weather statement, May 7, 7:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT WED MAY 7 2014

TXZ063-070-080030-
GLASSCOCK-REAGAN-
706 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER NORTH REAGAN FIRE STATION AT
706 PM CDT...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS TO 55 MPH... DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

&&

LAT...LON 3206 10156 3207 10128 3164 10128 3153 10129
      3152 10162 3163 10173
TIME...MOT...LOC 0006Z 219DEG 41KT 3161 10158
Special weather statement, May 7, 7:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT WED MAY 7 2014

TXZ063-070-080100-
GLASSCOCK-REAGAN-
735 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
REAGAN AND SOUTHERN GLASSCOCK COUNTIES UNTIL 800 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF NORTH REAGAN FIRE
STATION AT 734 PM CDT...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG
STORM IS NEAR TEXON...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... HAIL... BRIEF HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

&&

LAT...LON 3168 10176 3190 10157 3200 10128 3184 10127
      3157 10128 3122 10130 3111 10148 3108 10177
TIME...MOT...LOC 0034Z 216DEG 32KT 3160 10151

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:06 PM CDTSpecial Weather StatementMAFGlasscock24 min
May 7, 7:15 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell45 min
May 7, 7:35 PM CDTSpecial Weather StatementMAFGlasscock, Reagan25 min
May 7, 7:39 PM CDTSevere Thunderstorm WarningMAFPecos36 min
May 7, 8:34 PM CDTSpecial Weather StatementMAFReagan26 min
May 7, 9:02 PM CDTSpecial Weather StatementMAFReagan28 min
May 7, 9:16 PM CDTRed Flag WarningMAF25 hr
May 7, 9:33 PM CDTSpecial Weather StatementMAFReagan27 min
May 7, 11:10 PM CDTSpecial Weather StatementMAFEctor35 min
May 7, 11:13 PM CDTSpecial Weather StatementMAFMartin32 min
May 7, 11:34 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
May 7, 11:34 PM CDTSpecial Weather StatementMAFMartin26 min
May 7, 11:49 PM CDTSpecial Weather StatementMAFMidland26 min
May 7, 11:52 PM CDTSpecial Weather StatementMAFMartin38 min
May 7, 11:54 PM CDTSpecial Weather StatementMAFCrane36 min
May 8, 12:04 AM CDTSpecial Weather StatementMAFMartin26 min
May 8, 12:09 AM CDTAreal Flood AdvisoryMAFMartin, Midland3 hr
May 8, 12:16 AM CDTSevere Thunderstorm WarningMAFMidland44 min
May 8, 12:33 AM CDTSpecial Weather StatementMAFMidland27 min
May 8, 12:39 AM CDTSpecial Weather StatementMAFMartin21 min
May 8, 12:50 AM CDTSpecial Weather StatementMAFUpton25 min
May 8, 12:58 AM CDTSpecial Weather StatementMAFHoward32 min
May 8, 1:03 AM CDTAreal Flood AdvisoryMAFHoward3 hr
May 8, 1:03 AM CDTSpecial Weather StatementMAFMidland27 min
May 8, 1:22 AM CDTSpecial Weather StatementMAFUpton23 min
May 8, 1:34 AM CDTSpecial Weather StatementMAFMitchell, Scurry26 min
May 8, 1:43 AM CDTSpecial Weather StatementMAFGlasscock32 min
May 8, 5:03 AM CDTHigh Wind WarningMAF18 hr
May 8, 5:03 AM CDTWind AdvisoryMAF10 hr
May 8, 2:39 PM CDTFire Weather WatchMAF14 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.